Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having severe vomiting and loose motions. Could it be GERD?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Question
I HAVE BEEN HAVING EPISODES OF SEVERE VOMITING AND LOOSE STOOLS WITH A PRECURSER OF EGG TASTE IN MY MOUTH. I AM VERY SORE IN THE ABDOMIN FOR A COUPLE DAYS AFTER . I ALSO HAVE SOME REGURGITATION, POST NASAL DRIP AND RECENT EAR PROBLEMS. THESE EPISODES HAPPEN EVERY 5 OR 6 MONTHS. COULD I HAVE GERD?
Posted Mon, 17 Jun 2013 in Digestion and Bowels
 
 
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Dear patient,

Thanks for your health concerns. Indeed GERD could be a reasonable explanation for the weird mouth taste and vomiting but would not explain loose stools. one of the main considerations in your case being a diabetic patient is autonomic dysfunction of the gastrointestinal tract, meaning that the diabetes affects the nerves that regulate gastric emptying ( with symptoms of satiety, bloating and vomiting) and the bowels (alternating constipation and diarrhea). You should raise this possibility to your primary care physician.

Hope this is useful wish you the best health blessings.
Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor